MAUDE Adverse Event Report: ZIMMER BIOMET, INC. AVENIR BROACH SIZE 6; INSTRUMENT, HIP

ZIMMER BIOMET, INC. AVENIR BROACH SIZE 6; INSTRUMENT, HIP
Catalog Number 574999060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign: germany.The product is in process of being returned to zimmer biomet for investigation.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during an initial total hip arthroplasty, the broach instrument fractured at the handle while preparing the socket bed.There was a twenty (20) minute surgical delay to retrieve the fractured instrument and a back up device.The surgery was completed without further complication.There was no patient impact and no adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component code: mechanical (g04): rasp.Visual examination of the returned product, identified the reported event of rasp fracture at the handle is confirmed.The handle has fractured off and left a pit on the rasp.All fragments (2) are accounted for.Apart from the fracture.The device shows signs of wear in the form of scratches and nicks.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed, by a health care professional.Review of the available records, identified the following: during the initial surgery, while rasping, the rasp broke off at the connection to the rasp handle.The device was able to be removed with some effort.No other complications noted.Root cause was unable to be determined.Complaint sample was evaluated and the reported event was confirmed.If any further information is found, which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
AVENIR BROACH SIZE 6
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18940554
Report Number0001822565-2024-00981
Device Sequence Number8381665
Product Code LZO
UDI-Device Identifier00889024510166
UDI-Public(01)00889024510166(10)65000598
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K182048
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number574999060
Device Lot Number65000598
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer05/03/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale